Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 201, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2012, 3:08 PM EDT for Montgomery County, Preble County, Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 26, 2012, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:35 PM EDT | HAIL 1 | 4 Sw Downtown Dayton, OH | |
| Jul 26, 3:38 PM EDT | HAIL 0.75 | Moraine, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
443 WUUS51 KILN 261908 SVRILN OHC113-135-262000- /O.NEW.KILN.SV.W.0201.120726T1908Z-120726T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 308 PM EDT THU JUL 26 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO... SOUTHEASTERN PREBLE COUNTY IN WEST CENTRAL OHIO... * UNTIL 400 PM EDT. * AT 304 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHEATVILLE...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MIAMISBURG... WEST CARROLLTON... MORAINE... DAYTON... OAKWOOD... KETTERING... IN ADDITION...FARMERSVILLE...NEW LEBANON...GERMANTOWN...DREXEL... WOODBOURNE-HYDE PARK...RIVERSIDE AND OVERLOOK-PAGE MANOR ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-75 BETWEEN MILE MARKERS 44 AND 57... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO. && LAT...LON 3982 8409 3964 8411 3957 8461 3975 8467 TIME...MOT...LOC 1908Z 255DEG 31KT 3968 8452 $$
2 follow-up statements
758 WWUS51 KILN 261918 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 318 PM EDT THU JUL 26 2012 OHC135-261928- /O.CAN.KILN.SV.W.0201.000000T0000Z-120726T2000Z/ PREBLE OH- 318 PM EDT THU JUL 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PREBLE COUNTY HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3982 8410 3964 8411 3959 8448 3977 8448 TIME...MOT...LOC 1918Z 255DEG 31KT 3970 8441 $$ OHC113-262000- /O.CON.KILN.SV.W.0201.000000T0000Z-120726T2000Z/ MONTGOMERY OH- 318 PM EDT THU JUL 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SOUTHERN MONTGOMERY COUNTY... AT 317 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FARMERSVILLE...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MIAMISBURG...WEST CARROLLTON...MORAINE...DAYTON...OAKWOOD AND KETTERING. IN ADDITION...GERMANTOWN...NEW LEBANON...DREXEL...WOODBOURNE-HYDE PARK...CENTERVILLE...OVERLOOK-PAGE MANOR AND RIVERSIDE ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3982 8410 3964 8411 3959 8448 3977 8448 TIME...MOT...LOC 1918Z 255DEG 31KT 3970 8441 $$
229 WWUS51 KILN 261926 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 326 PM EDT THU JUL 26 2012 OHC113-262000- /O.CON.KILN.SV.W.0201.000000T0000Z-120726T2000Z/ MONTGOMERY OH- 326 PM EDT THU JUL 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL MONTGOMERY COUNTY... AT 321 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW LEBANON...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MIAMISBURG...WEST CARROLLTON...MORAINE...DAYTON...OAKWOOD AND KETTERING. IN ADDITION...DREXEL...WOODBOURNE-HYDE PARK...CENTERVILLE... OVERLOOK-PAGE MANOR AND RIVERSIDE ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS! PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3961 8441 3978 8444 3982 8410 3964 8411 TIME...MOT...LOC 1926Z 255DEG 31KT 3972 8432 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:19 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 26, 1:19 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
119 PM EDT THU JUL 26 2012
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL GIVE WAY TO STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES
SOUTHEAST TOWARD THE OHIO VALLEY. THE FRONT WILL PUSH INTO THE
AREA TONIGHT AND A LOW PRESSURE SYSTEM WILL CROSS OUR AREA ON
FRIDAY...BRINGING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE
REGION. HIGH PRESSURE WILL THEN BRING MORE SEASONABLE TEMPERATURES
AND DRIER CONDITIONS FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THERE IS MUCH TO TALK ABOUT ON WHAT SHOULD BE AN ACTIVE SEVERE
EVENT THIS AFTERNOON AND EVENING ACRS OUR REGION.
SYNOPTICALLY SPEAKING...THE GREAT LAKES AND OHIO VALLEY WILL
REMAIN UNDER A SOUTHWEST TO WEST FLOW ALOFT TODAY INTO TONIGHT. A
COLD FRONT IS FORECAST TO DROP SOUTHEAST INTO THE REGION LATE IN
THE DAY AND MAY HANG UP ACRS THE NRN AREAS OVERNIGHT. LOOKING AT
SATELLITE IMAGERY...IT SHOULD BE NOTED THAT THERE ARE SEVERAL
EMBEDDED DISTURBANCES IN THE SOUTHWEST TO WEST FLOW ALOFT
EXTENDING FROM MISSOURI NORTHEAST INTO THE WESTERN GREAT LAKES.
TWO FEATURES FROM ERN MISSOURI INTO WESTERN ILLINOIS MAY BE THE
IMPETUS TO GET A QLCS GOING ACRS CENTRAL/SOUTH CENTRAL INDIANA
EARLY THIS AFTN. SFC OBSERVATIONS ALSO INDICATE THAT THERE IS A
PREFRONTAL TROF IN THIS REGION AS WELL. IF THIS GETS GOING AS THE
LATEST HRRR INDICATES...IT SHOULD INTENSIFY AS IT MOVES
EAST/SOUTHEAST ACRS OUR REGION DURING THE AFTERNOON AND EVENING
HOURS AS IT FEEDS INTO A VERY UNSTABLE AIRMASS OF 2500-3500 J/KG
OF MLCAPE. IT ALSO WILL HAVE THE ORGANIZATION AND MOMENTUM TO MOVE
QUICKLY AS BULK SHEAR BETWEEN 0=6 KM ARE AROUND 40 KNOTS. GIVEN
THAT FLOW WILL BE MAINLY UNIDIRECTIONAL...FEEL TORNADO THREAT WILL
BE MINIMAL WHILE DAMAGING WINDS AND HAIL SHOULD BE THE MAIN
THREATS. IN FACT...IT IS THE DAMAGING WIND POTENTIAL THAT WILL
LIKELY BE THE HIGHEST IMPACT DUE TO 50 KNOT MID LEVEL JET MOVING
ACRS THE REGION...STEEP LOW LEVEL LAPSE RATES...DELTA THREAT E
VALUES OF 25 KELVIN AND DCAPES OF 1000-1500 J/KG. ALTHOUGH TREE
DAMAGE AND POWER OUTAGES MAY OCCUR...ATTM...WE EXPECT THIS FEATURE
TO BEHAVE MORE LIKE A QLCS/BOW ECHO FEATURE AND NOT MIMIC THE JUNE
29 DERECHO THAT CAUSED EXTENSIVE/WIDESPREAD DAMAGE OVER MOST OF
THE ENTIRE REGION. THAT SAID...THERE WILL BE WIND DAMAGE AND OF
COURSE THERE COULD BE POCKETS OF ENHANCED WIND DAMAGE WITH ANY
OUTFLOW/GUST FRONT OR MICROBURST. THUS...THE SPC HAS KEPT MOST OF
OUR AREA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS. PWATS WILL BE
HIGH...IN EXCESS OF 2 INCHES...WITH THE THUNDERSTORM ACTIVITY SO
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE BUT
SHOULD BE LIMITED GIVEN THE SPEED AT WHICH STORMS WILL BE MOVING.
A HOT AND HUMID AIRMASS WILL BE IN PLACE FOR THESE THUNDERSTORMS
TO FEED ON. GIVEN THE AMOUNT OF SUNSHINE OCCURRING OVER THE ERN/SRN
AREAS THIS MORNING...AND THE FACT THAT KILN SOUNDING AND MODEL
SOUNDINGS INDICATE THAT 850 MB TEMPS WILL BE IN THE 23-24 C
RANGE...BELIEVE A GOOD CHUNK OF THIS REGION WILL SEE TEMPERATURES
PEAK INTO THE MID AND UPPER 90S WITH DEWPOINTS IN THE LOWER 70S.
THIS WILL PUSH HEAT INDICES INTO THE 105 TO 108 DEGREE RANGE. AS
SUCH...HAVE UPGRADED THIS REGION TO AN EXCESSIVE HEAT WARNING PER
LOCAL CRITERIA OF A HEAT INDEX OF 105. THE REMAINDER OF THE
REGION...EXCEPT MONTGOMERY COUNTY...REMAINS UNDER A HEAT ADVISORY
FOR HEAT INDICES RANGING FROM 100 TO 104. IT MUST BE NOTED THAT
SHOWERS AND STORMS WILL LIKELY COOL THINGS OFF SIGNIFICANTLY AND
THE HEAT ADVISORY/EXCESSIVE HEAT WARNING WILL LIKELY COME DOWN
BEFORE THE 8 PM EDT DEADLINE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONVECTION WILL SHIFT SOUTHEAST LATE THIS EVENING AND WITH THE
LOSS OF DAYTIME HEATING...WILL GRADUALLY LOSE IT/S INTENSITY.
HOWEVER...STORMS WILL STILL BE INTENSE ENOUGH TO PRODUCE SEVERE
WEATHER AT LEAST THROUGH THE FIRST PART OF THE OVERNIGHT PERIOD.
HAVE THEREFORE KEPT THE MENTION OF SEVERE STORMS IN THE GRIDS
THROUGH 03Z. BY THAT TIME...MOST ACTIVITY WILL HAVE SHIFTED TO OUR
SOUTHEASTERN ZONES. THERE...SOME ONGOING CONVECTIVE ACTIVITY COULD
POSE ADDITIONAL FLOOD ISSUES ALONG AND SOUTH OF THE OHIO RIVER
SHOULD THUNDERSTORMS BEGIN TO TRAIN OVER THE SAME LOCATIONS LATE
TONIGHT.
ON FRIDAY THERE ARE STILL SOME DIFFERENCES ON HOW THE MODELS HANDLE
THE SHORTWAVE PIVOTING ACROSS THE GREAT LAKES. THE SREF AND NAM
DEVELOP A WEAK CLOSED SURFACE LOW AHEAD OF THE TROUGH AND DIVE IT
SOUTHWARD TOWARD OUR AREA. THIS WOULD PRODUCE A ROUND OF AFTERNOON
CONVECTION FOR THE EASTERN TWO THIRDS OF THE FORECAST AREA. THE
ARW AND NMM BOTH AGREE WITH THIS SOLUTION. HAVE FORECAST 50/50 POPS
FOR MUCH OF THE AREA FOR FRIDAY AFTERNOON TO REFLECT THIS. DID NOT
GO LIKELY ON POPS SINCE THE ECMWF STILL DOES NOT AGREE WITH THIS
SOLUTION.
REGARDLESS OF WHICH MODEL YOU CHOOSE FROM...COLD ADVECTION FINALLY
STABILIZES US FRIDAY NIGHT AS HIGH PRESSURE BEGINS TO BUILD ACROSS
THE OHIO VALLEY. A FEW RESIDUAL SHOWERS AND THUNDERSTORMS COULD
LINGER INTO SATURDAY ACROSS THE EAST AS THE SFC LOW DEPARTS.
SATURDAY THROUGH SATURDAY NIGHT WILL MARK A RETURN TO MORE
SEASONABLE TEMPERATURES AS THE SFC HIGH PRESSURE SETTLES ACROSS
THE REGION.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SUNDAY IS PROBABLY THE DAY WITH HIGHEST FORECAST CONFIDENCE AS
SFC HIGH PRESSURE BUILDS OVER THE CWA. TEMPERATURES WILL BE
SEASONABLE WITH FAIRLY LOW HUMIDITY.
THE GFS/NCEP MODELS TAKES A MORE AMPLIFIED TURN BEGINNING
MONDAY...WITH 500 MB HEIGHTS AT ILN RESIDING ON THE LOW END OF NAEFS
SPREAD BY MID WEEK. THIS AFFECTS PCPN FORECASTS MORE THAN
TEMPERATURES HOWEVER OVER THE LOCAL AREA (AS 00Z AND 12Z ECMWF HOLD
A STRONGER SFC RIDGE IN PLACE). TOOK AN ENSEMBLE APPROACH WITH THE
FORECAST...WHICH DID NOT SIGNIFICANTLY CHANGE THE GOING FORECAST.
TUESDAY WILL HAVE THE HIGHEST PCPN CHANCES...SUPPORTED BY
ENSEMBLES...AS WELL AS A SFC BDY/UPPER WAVE THAT MAY SAG DOWN INTO
THE AREA. CANNOT TOTALLY RULE OUT PCPN MONDAY/WEDNESDAY BUT LIMITED
TO 20 POPS. TEMPERATURES WILL RISE SOME AS LOW LEVEL FLOW BECOME
MORE SOUTHERLY...BUT AT THIS TIME LOOK TO REMAIN WITHIN 5 DEGREES OF
NORMAL. HUMIDITY WILL ALSO INCREASE SLIGHTLY...HOLDING UP OVERNIGHT
LOWS.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
UNDER A SOUTHWEST TO WEST FLOW ALOFT...A COLD FRONT WILL SAG
SOUTHEAST INTO THE NRN REACHES OF THE FORECAST AREA OVERNIGHT WHERE
IT WILL LIKELY STALL OUT. OTHERWISE...SHOWER AND THUNDERSTORM
PROBABILITIES WILL BE HIGH THIS AFTERNOON AND EVENING AS
CLUSTERS/LINES OF THUNDERSTORMS MOVE E/SE ACRS THE REGION. THE
MAIN THREAT WILL BE DAMAGING WINDS. MODE OF THUNDERSTORMS ARE
STILL UNCLEAR AT THIS POINT...SO HAVE NOT TRIED TO PINPOINT WIND
STRENGTH AT THE TAFS...KNOWING THAT AMENDMENTS WILL HAVE TO BE
EMPLOYED IF AND WHEN IT BECOMES NECESSARY. LOCALLY HEAVY RAIN WITH
IFR VSBYS AND MVFR CIGS WILL LIKELY OCCUR.
FOR THE OVERNIGHT PERIOD...MODELS SUGGEST THAT DEEPER MOISTURE AND
FORCING WILL SHIFT E/SE OF THE TAF SITES...LEAVING MAINLY A DRY
PERIOD OVERNIGHT. WILL GO WITH VFR CONDITIONS DURING THIS PERIOD.
ON FRIDAY...A DISTURBANCE WILL DIG SE TOWARD THE GREAT LAKES
REGION. THIS WILL PERTURB A WAVE OF LOW PRESSURE ALONG STALLED
OUT FRONTAL BOUNDARY. MOISTURE AND INSTABILITY ASSOCIATED WITH THE
LOW AND DISTURBANCE WILL RESULT IN CONVECTION DURING THE AFTN AND
EVENING HOURS ONCE AGAIN.
OUTLOOK...THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>054-060-062-070-071.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ055-
056-061-063>065-072>074-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073-074.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ075-
080.
&&
SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN/LATTO
SHORT TERM...HICKMAN/LATTO
LONG TERM...SNYDER
AVIATION...HICKMANHazardous weather outlook, Jul 26, 11:06 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1106 AM EDT THU JUL 26 2012 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>054-060-062- 070-071-271515- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-PREBLE-GREENE-BUTLER-WARREN- 1106 AM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA. SEVERAL CLUSTERS OF STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE THROUGH THE AREA...WITH SEVERAL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. ALSO...ISOLATED TORNADO CAN NOT BE RULED OUT. THE GREATEST THREAT WILL BE DAMAGING WINDS WHICH MAY CAUSE SIGNIFICANT AND WIDESPREAD TREE DAMAGE...AND SUBSEQUENT POWER OUTAGES. LARGE HAIL WILL BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME OF THE STRONGER STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. INZ075-080-KYZ089>100-OHZ055-056-061-063>065-072>074-077>082-088- 271515- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING- MONTGOMERY-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1106 AM EDT THU JUL 26 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA. SEVERAL CLUSTERS OF STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE THROUGH THE AREA...WITH SEVERAL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. ALSO...ISOLATED TORNADO CAN NOT BE RULED OUT. THE GREATEST THREAT WILL BE DAMAGING WINDS WHICH MAY CAUSE SIGNIFICANT AND WIDESPREAD TREE DAMAGE...AND SUBSEQUENT POWER OUTAGES. LARGE HAIL WILL BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME OF THE STRONGER STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 26, 2:20 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
220 PM EDT THU JUL 26 2012
INZ050-OHZ042-043-051>053-060-061-261845-
WAYNE IN-CHAMPAIGN OH-CLARK OH-DARKE OH-MIAMI OH-MONTGOMERY OH-
PREBLE OH-SHELBY OH-
220 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SHELBY...NORTHERN
PREBLE...NORTHWESTERN MONTGOMERY...MIAMI...SOUTHERN
DARKE...NORTHWESTERN CLARK...WESTERN CHAMPAIGN AND NORTHEASTERN WAYNE
COUNTIES THROUGH 245 PM EDT...
AT 218 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FOUNTAIN
CITY...MOVING EAST AT 40 MPH. ALSO ANOTHER STORM WAS LOCATED NEAR
PITSBURG AND WAS ALSO MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW PARIS...NEW
MADISON...WEST MILTON...TROY...TIPP CITY...PLEASANT HILL...PIQUA...
NEW CARLISLE...GREENVILLE...COVINGTON...BRADFORD AND ARCANUM.
ALSO...MIDDLEBORO...WHITEWATER...BETHEL...HOLLANSBURG...PALESTINE...
ELDORADO...WEST MANCHESTER AND WAYNE LAKES ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4001 8497 4001 8482 4006 8481 4027 8406
3992 8394 3981 8501 3999 8506Special weather statement, Jul 26, 2:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT THU JUL 26 2012
INZ050-059-OHZ060-061-261900-
UNION IN-WAYNE IN-MONTGOMERY OH-PREBLE OH-
230 PM EDT THU JUL 26 2012
...A STRONG THUNDERSTORM WILL AFFECT PREBLE...WESTERN MONTGOMERY...
SOUTHEASTERN WAYNE AND NORTHERN UNION COUNTIES THROUGH 300 PM EDT...
AT 230 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CLIFTON...
MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...CAMDEN...WEST
ALEXANDRIA...LEWISBURG...GRATIS AND EATON.
ALSO...ABINGTON...CLIFTON...KITCHEL...WITTS STATION...BOSTON...
GOODWINS CORNER...RICHMOND MUNICIPAL AIRPORT AND FAIRHAVEN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3987 8440 3959 8436 3960 8504 3971 8503
3972 8505 3981 8507Special weather statement, Jul 26, 2:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
242 PM EDT THU JUL 26 2012
OHZ043-044-052-261915-
CHAMPAIGN OH-LOGAN OH-SHELBY OH-
242 PM EDT THU JUL 26 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY...LOGAN AND
NORTHERN CHAMPAIGN COUNTIES THROUGH 315 PM EDT...
AT 242 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PEMBERTON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DE GRAFF...WEST LIBERTY
AND BELLEFONTAINE.
ALSO...MAPLEWOOD...QUINCY...LOGANSVILLE...BLOOM CENTER...
SPRINGHILLS...LEWISTOWN...MCMORRAN AND HUNTSVILLE ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 4024 8354 4023 8355 4023 8354 4022 8405
4039 8410 4049 8360Special weather statement, Jul 26, 2:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT THU JUL 26 2012
OHZ042-051-060-061-261915-
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
246 PM EDT THU JUL 26 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
NORTHWESTERN MONTGOMERY...WESTERN MIAMI AND SOUTHERN DARKE COUNTIES
THROUGH 315 PM EDT...
AT 242 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
MADISON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ARCANUM...BRADFORD...
WEST MILTON...TROY...PLEASANT HILL...PIQUA AND COVINGTON.
ALSO...CASTINE...ABBOTTSVILLE...ITHACA...GORDON...VERONA...
PITSBURG...UNION CORNERS AND GETTYSBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4020 8428 4020 8425 3990 8418 3986 8470
4005 8474Special weather statement, Jul 26, 2:56 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
256 PM EDT THU JUL 26 2012
OHZ051-053-060>062-261930-
CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
256 PM EDT THU JUL 26 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...NORTHERN
MONTGOMERY...SOUTHERN MIAMI...NORTHWESTERN GREENE AND WESTERN CLARK
COUNTIES THROUGH 330 PM EDT...
AT 254 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROOKVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TROTWOOD...ENGLEWOOD...
WEST MILTON...DAYTON...NORTHRIDGE...VANDALIA...TIPP CITY...HUBER
HEIGHTS...WRIGHT-PATTERSON AFB...NEW CARLISLE AND FAIRBORN.
ALSO...BROOKVILLE...PHILLIPSBURG...GARLAND...UNION...NORTHVIEW...FORT
MCKINLEY...SHILOH AND GINGHAMSBURG ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3992 8443 3995 8443 4001 8404 3979 8399
3973 8451 3992 8455Local storm report, Jul 26, 3:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL BELLEFONTAINE 40.36N 83.76W
07/26/2012 E0.88 INCH LOGAN OH TRAINED SPOTTER
&&
MYRONPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:04 PM EDT | Special Weather Statement | ILN | Miami | 41 min |
| Jul 25, 8:13 PM EDT | Special Weather Statement | ILN | Miami | 32 min |
| Jul 25, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 34 min |
| Jul 25, 8:41 PM EDT | Special Weather Statement | ILN | Champaign | 49 min |
| Jul 25, 8:44 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 31 min |
| Jul 25, 8:46 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 119 min |
| Jul 25, 8:58 PM EDT | Special Weather Statement | ILN | Montgomery | 32 min |
| Jul 25, 9:36 PM EDT | Special Weather Statement | ILN | Greene | 39 min |
| Jul 26, 1:48 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 26, 2:20 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| Jul 26, 2:30 PM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Jul 26, 2:42 PM EDT | Special Weather Statement | ILN | Logan | 33 min |
| Jul 26, 2:46 PM EDT | Special Weather Statement | ILN | Miami | 29 min |
| Jul 26, 2:56 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Jul 26, 3:01 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 44 min |
| Jul 26, 3:10 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 3 hr |
| Jul 26, 3:11 PM EDT | Special Weather Statement | ILN | Champaign, Union | 34 min |
| Jul 26, 3:17 PM EDT | Special Weather Statement | ILN | Hamilton | 28 min |
| Jul 26, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton, Warren | 52 min |
| Jul 26, 3:25 PM EDT | Special Weather Statement | ILN | Union | 35 min |
| Jul 26, 3:28 PM EDT | Special Weather Statement | ILN | Clark, Madison | 32 min |
| Jul 26, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Franklin, Madison, Union | 46 min |
| Jul 26, 3:36 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison, Montgomery | 39 min |
| Jul 26, 3:40 PM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| Jul 26, 3:42 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Hamilton | 48 min |
| Jul 26, 3:47 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Madison, Union | 43 min |
| Jul 26, 3:51 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 39 min |
| Jul 26, 3:59 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
| Jul 26, 4:00 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Madison, Union | 2 hr |
| Jul 26, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 66 min |
| Jul 26, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 31 min |
| Jul 26, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland | 46 min |
| Jul 26, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Fayette, Franklin, Hocking, Licking, Madison and 1 more | 65 min |
| Jul 26, 4:32 PM EDT | Special Weather Statement | ILN | Brown | 28 min |
| Jul 26, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Fayette, Highland, Hocking, Pickaway, Pike and 1 more | 48 min |
| Jul 26, 4:54 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Pike, Scioto | 66 min |
| Jul 26, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 46 min |
| Jul 26, 5:04 PM EDT | Special Weather Statement | ILN | Preble | 26 min |
| Jul 26, 5:15 PM EDT | Special Weather Statement | ILN | Champaign, Logan | 45 min |
| Jul 26, 5:26 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pike, Ross | 49 min |
| Jul 26, 5:43 PM EDT | Special Weather Statement | ILN | Hocking | 32 min |
| Jul 26, 5:49 PM EDT | Special Weather Statement | ILN | Greene | 41 min |
| Jul 26, 5:56 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 64 min |
| Jul 26, 6:01 PM EDT | Special Weather Statement | ILN | Clinton | 44 min |
| Jul 26, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland | 26 min |
| Jul 26, 6:41 PM EDT | Special Weather Statement | ILN | Clermont, Clinton, Hamilton, Highland, Warren | 49 min |
| Jul 26, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Highland, Pike, Ross | 38 min |
| Jul 26, 7:19 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 41 min |
| Jul 26, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Clinton, Highland, Warren | 24 min |
| Jul 26, 7:45 PM EDT | Special Weather Statement | ILN | Pike | 30 min |
| Jul 26, 7:57 PM EDT | Special Weather Statement | ILN | Adams | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.